MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable.
 
Event or Problem Description
It was reported that subject device was broken upon removal.The broken part was removed safely from the patient body with the microcatheter as one unit.There were no clinical consequences to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found that the guidewire was received in two fragments and the polytetrafluoroethylene (ptfe) coating was scrapped closed to the fracture site.Magnified examination of the fracture site showed the core wire was fractured and bent at the fracture site.From the condition of the fracture, functional analysis was not being performed due to the anomalies found on the product.Additional information provided by the customer indicated that no anomalies were noted to the guidewire during the initial inspection and preparation, the device was prepared as per the device direction for use (dfu), continuous flush was maintained, the breakage was noticed upon removal from the patient, and the broken part was removed safely from the patient with the microcatheter as one unit.Analysis of the device revealed bending at the fracture site which is an indication of excessive manipulation during use.From the condition of the fracture, it appears that the guidewire kinked and then separated due to handling.Therefore, a probable cause of handling damage has been assigned to the as reported 'guidewire broken' and the as analyzed ' guidewire kinked'.It is possible the ptfe coating was damaged due to insecure tightening of the torque device.However, this could not be definitively assessed since the torque device was not returned for analysis.Therefore, a cause of undeterminable has been assigned to the as analyzed 'nv - guidewire ptfe coating peeling'.

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8011369
Report Number3008853977-2018-00059
Device Sequence Number1302977
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2020
Device Catalogue NumberM001468070
Device Lot Number21983610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date10/28/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)